Thunderstorm Wind, Lincoln
- When
- July 7, 10:04 AM PST
- Where
- Lincoln County, 2.3 mi WNW of Rachel
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.640, -115.760
Thunderstorm coverage increased a little over the Mojave Desert as dry air began to push in above low level monsoon moisture.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Thunderstorm coverage increased a little over the Mojave Desert as dry air began to push in above low level monsoon moisture.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 7, 9:14 AM PST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1014 AM PDT SUN JUL 7 2013 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY TODAY. A SLIGHT CHANCE OF STORMS WILL REMAIN OVER EASTERN MOHAVE COUNTY MONDAY THROUGH WEDNESDAY...BUT DRY CONDITIONS ARE EXPECTED ELSEWHERE. THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS THURSDAY THROUGH NEXT WEEKEND. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEK. && .UPDATE...DISTURBANCE MOVING NORTH CONTINUED TO PRODUCE SHOWERS AND THUNDERSTORMS OVER NORTHERN CLARK...LINCOLN AND NYE COUNTIES THIS MORNING. BEHIND THE DISTURBANCE...MODELS STILL INDICATE ENOUGH MOISTURE AND INSTABILITY LINGERING OVER MUCH OF SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY TO KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST. DRIER AND MORE STABLE AIR STILL INDICATED IN OUR CALIFORNIA ZONES. THE NAM12 AND GFS BOTH SHOW DRY AND STABLE AIR OVER SOUTHERN MOHAVE COUNTY SO I WILL UPDATE TO LOWER POPS THERE. OTHERWISE THE FORECAST IS IN GOOD SHAPE. && .PREV DISCUSSION... 302 AM PDT SUN JUL 7 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...SUFFICIENT INSTABILITY AND MOISTURE IN PLACE WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY...WITH THE GREATEST COVERAGE EXPECTED ACROSS LINCOLN AND MOHAVE COUNTIES THIS AFTERNOON AND EVENING. MEANWHILE...DRIER AIR WILL BE WORKING IN FROM THE WEST...AND MODELS INDICATE PWATS DOWN TO 0.50 INCHES WEST OF LAS VEGAS AND UNDER ONE INCH ACROSS THE FORECAST AREA AS A WHOLE. THIS WILL RESULT IN MORE STABLE CONDITIONS AND ANY CHANCES FOR AFTERNOON/EVENING CONVECTION WILL BE LIMITED TO THE EASTERN EDGE OF MOHAVE COUNTY ON MONDAY. TEMPERATURES WILL REMAIN APPROXIMATELY 5 DEGREES ABOVE NORMAL IN THE SHORT TERM. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE TO OUR SOUTHEAST MONDAY NIGHT IS EXPECTED TO BUILD BACK NORTH AND WEST ON TUESDAY AND ALTHOUGH GENERALLY DRY FLOW WILL BE OVER THE CWA ON TUESDAY...ENOUGH MOISTURE/INSTABILITY TO KEEP MENTION OF ISOLATED AFTERNOON/EVENING THUNDERSTORMS OVER MOHAVE COUNTY. MODELS ARE COMING INTO BETTER AGREEMENT FOR THE WEDNESDAY THROUGH SUNDAY TIMEFRAME WITH THE RIDGE MOVING TO OVER THE 4 CORNERS REGION ON WEDNESDAY AND THEN GENERALLY SOUTH TO SOUTHEAST FLOW OVER THE EASTERN PORTION OF THE CWA THURSDAY THROUGH SUNDAY AS THE RIDGE CENTER SHIFTS FURTHER TO THE EAST. THIS PATTERN WILL PROVIDE THE POTENTIAL FOR CONTINUING THE MAINLY AFTERNOON/EVENING THUNDERSTORM CYCLE ESPECIALLY OVER MOHAVE COUNTY. ALTHOUGH THE GFS IS A BIT WETTER THAN THE ECMWF...BOTH MODELS ARE TRENDING TOWARDS INCREASED MOISTURE MOVING INTO THE CWA FROM THE SOUTHEAST ON FRIDAY WITH PRECIPITABLE WATER VALUES ACROSS THE EASTERN ZONES PUSHING TO OVER 1 INCH. ANY EASTERN WAVES WOULD HELP TO ENHANCE THE DYNAMICS WITH THIS AND WILL NEED TO MONITOR. AT THE SAME TIME HURRICANE ERICK CURRENTLY WELL SOUTH OF BAJA IS EXPECTED TO MOVE NORTHWEST TODAY AND MONDAY BEFORE TURNING MORE WESTERLY DURING THE REMAINDER OF THE WEEK. ALTHOUGH ADDITIONAL MOISTURE FROM THIS SYSTEM MAY SHIFT NORTH...AT THIS TIME IT DOES NOT LOOK LIKE MUCH INTERACTION/ADDITIONAL MOISTURE WILL BE SEEN OVER OUR CWA. THUS THE END RESULT TO THIS IS THAT THERE SHOULD BE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE EASTERN ZONES TOWARDS THE END OF THE WEEK. THE REMAINDER OF THE CWA SHOULD BE UNDER GENERALLY DRY AND RELATIVELY STABLE CONDITIONS. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL TUESDAY AND THURSDAY...BUT LIKELY DROP A FEW DEGREES TOWARDS THE END OF THE WEEK AS MORE CLOUDS WILL LIKELY BE SEEN. && .AVIATION...FOR MCCARRAN...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY AND EARLY EVENING...MOST LIKELY OVER THE SURROUNDING MOUNTAINS. SCT-BKN CLOUDS WITH BASES 10-15 KFT CAN BE EXPECTED...AND WINDS WILL REMAIN SOUTHWESTERLY. SMOKE LAYERS NORTH OF KLAS DUE TO THE FIRE IN IN THE SPRING MOUNTAINS MAY IMPACT SLANTWISE VISIBILITY AT TIMES LANDING RWYS 1R/1L. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS CLARK...LINCOLN...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. WITH SCT-BKN CLOUDS DOWN TO 10-15 KFT. SOUTH/SOUTHWEST WINDS 10-15 KTS GUSTING TO 25 KTS DURING THE AFTERNOON AND EARLY EVENING HOURS ARE EXPECTED AT MOST LOCATIONS WITH TYPICAL DRAINAGE WINDS AT NIGHT. && .FIRE WEATHER...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED ACROSS MAINLY CLARK...LINCOLN...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES TODAY. PRECIPITATION WITH THESE STORMS WILL MAINLY BE LIGHT ALTHOUGH SOME HEAVIER RAIN PRODUCERS WILL BE POSSIBLE OVER MOHAVE COUNTY. WIND GUSTS TO 40MPH AND LIGHTNING WILL BE THE MAIN CONCERN. WINDS WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST 10-15 MPH WITH GUSTS 20-25 MPH. BOTH THUNDERSTORM COVERAGE AND WIND GUSTS ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA. A DRIER SOUTHWEST FLOW IS EXPECTED MONDAY THROUGH WEDNESDAY WITH ISOLATED THUNDERSTORMS CONFINED TO THE HIGHER TERRAIN OF MOHAVE COUNTY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && KENNEDY/JENSEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 412 AM PDT SUN JUL 7 2013 AZZ001>003-036-CAZ524-526-527-NVZ015-016-018>022-080215- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 412 AM PDT SUN JUL 7 2013 /412 AM MST SUN JUL 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE SEEN TODAY AND INTO THE EARLY EVENING. ALTHOUGH LOCALLY BRIEF HEAVY RAINFALL MAY BE SEEN... THE MAIN CONCERN FROM THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER CONDITIONS WILL BE SEEN ON MONDAY AND TUESDAY WITH THUNDERSTORM ACTIVITY BEING CONFINED TO MAINLY MOHAVE COUNTY ARIZONA BOTH DAYS. INCREASING MOISTURE WILL RESULT IN AN INCREASING CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY WEDNESDAY AND THURSDAY AND THEN TO THE ENTIRE AREA ON FRIDAY AND SATURDAY. BY FRIDAY THUNDERSTORMS MAY BEGIN TO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-017-080215- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 412 AM PDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Las Vegas radar (KESX), 229 km away, was scanning. The volume nearest the first event began at 18:05 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Six inches of water flowed down Maryland Pkwy. between Cactus and Silverado Ranch, and in the intersection of Eastern and Silverado Ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459744, 459745.